MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERSUADER FOR 4.0MM RODS; MISC ORTHO SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERSUADER FOR 4.0MM RODS; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.615.009
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.No patient involvement reported.Date of event: unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection of consignment sets (field inventory) the following instruments were found to be in need of repair and/or replacement: the handle for a persuader for 4.0 mm rods does not operate properly making it very hard to squeeze.The retention clip for a rod introduction pliers for side-opening implants is splayed and does not hold the collar securely.The connector of the flex arm will not fit into the retractor.It's believed there is something wrong with the connection.There was no patient involvement and no additional information available.This complaint is for two (2) devices.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The device was received and the product evaluation is in progress.No conclusion can be drawn.Date of report, date rec¿d by mfr: these dates were reported as 1/24/2018 in the initial report (b)(4) in error.The correct date is 1/23/2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Dhr review was completed.Part: 03.615.009 , lot: 3775304 , manufacturing site: (b)(4), release to warehouse date: 10.May 2011.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Device condition: the persuader (part 03.615.009, lot 3775304, mfg 10may2011) was received at us cq requiring more force than intended to operate.The complaint condition was visually confirmed and consistent with the reported condition.The complaint condition was able to be replicated at us cq.Lot number review: dhr review showed no ncr¿s were generated during production.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the dhr(s).Drawing review: the following drawing(s) was reviewed; top loading persuader: (mfg) and (current) during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed as the persuader (part 03.615.009, lot 3775304) was received stiff.A device inspection, device history record review and drawing review were performed as part of this investigation.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is likely that care and repeated sterilization caused the stiffness observed.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERSUADER FOR 4.0MM RODS
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7275565
Report Number2939274-2018-50653
Device Sequence Number16404979
Product Code LXH
UDI-Device Identifier10705034715278
UDI-Public(01)10705034715278(10)3775304
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.615.009
Device Lot Number3775304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer02/05/2018
03/23/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date02/28/2018
03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1